U.S. doctors online nowAsk doctors free
A 28-year-old female asked:

After coming off steriods via iv for ms i feel like my thyroid has gone too. my hair and skin is brittle, very sleepy, my period is a mess, 15lbs up?

2 doctor answers3 doctors weighed in
Dr. Robert Fietsam
Surgery - Thoracic 36 years experience
Blood tests: Yes, you may have altered your thyroid production. Blood work, test your : TSH, T3, (liothyronine) T4 for starters. Also, a complete blood cell (CBC) for your hemoglobin level, esp with the messed up period
Dr. Bennett Machanic
Neurology 53 years experience
Analysis: Would not hurt to get a thyroid blood survey, but steroid usage as can cause many of your issues, especially the weight gain and hormonal changes. Another issue, in my opinion, is absence on your list of a specific MS disease modifying therapy, which is critical to your future stability. Did you forget to list such an important item?

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jan 18, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.